Alert archive / Oregon / Blizzard Warnings in 2006

Blizzard Warning 2, NWS Portland, OR

December 14, 2006

NWS Portland, OR issued this blizzard warning at Dec 14, 2006, 8:52 AM PST. It took effect at Dec 15, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 8:52 AM PST (16:52 UTC)
In effect from
Dec 15, 2006, 12:00 AM PST
Expired
Dec 15, 2006, 9:08 AM PST
In force
9 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KPQR 141652
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
852 AM PST THU DEC 14 2006

ORZ011-013-WAZ019-150600-
/O.UPG.KPQR.WS.A.0011.061215T0500Z-061215T2000Z/
/O.NEW.KPQR.BZ.W.0002.061215T0800Z-061215T1800Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
852 AM PST THU DEC 14 2006

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY FOR THE SOUTH WASHINGTON CASCADES AND THE NORTH AND CENTRAL 
CASCADES OF OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE LATER TODAY AND THIS EVENING AS A STRONG
COLD FRONT APPROACHES FROM THE WEST. HOWEVER...SNOW LEVELS WILL BE
HIGH DURING THIS TIME...HOLDING AROUND 8000 FEET. SOUTH WINDS OF
30 TO 50 MPH CAN BE EXPECTED THIS EVENING...WITH GUSTS OF 65 TO 85
MPH. 

THE COLD FRONT WILL MOVE ACROSS THE CASCADES BETWEEN MIDNIGHT AND
2 AM. BEHIND THE FRONT...WINDS WILL BECOME WEST TO SOUTHWESTERLY...BUT
REMAIN STRONG. EXPECT WINDS OF 40 TO 60 MPH...WITH GUSTS OF 75 TO
95 MPH. ON THE HIGHER PEAKS AND RIDGES ABOVE 4500 FEET...WIND
GUSTS OF 100 TO 130 MPH ARE EXPECTED.

AT THE SAME TIME...SNOW LEVELS WILL DROP RAPIDLY...FROM 8000 FEET
THIS EVENING TO 2000 FEET BY DAYBREAK. SNOW ACCUMULATIONS OF A
FOOT OR MORE ARE EXPECTED ACROSS THE CASCADE PASSES AND AT THE SKI
RESORTS. IN ADDITION...EXPECT CONSIDERABLE BLOWING AND DRIFTING
SNOW ...WITH WHITEOUT CONDITIONS OCCURRING FREQUENTLY.


A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

ROCKEY

$$
4 follow-up statements
000 
WWUS46 KPQR 141733
WSWPQR

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE PORTLAND OR
933 AM PST THU DEC 14 2006

ORZ011-013-WAZ019-150700-
/O.UPG.KPQR.WS.A.0011.061215T0500Z-061215T2000Z/
/O.NEW.KPQR.BZ.W.0002.061215T0800Z-061215T1800Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
933 AM PST THU DEC 14 2006

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY FOR THE SOUTH WASHINGTON CASCADES AND THE NORTH AND CENTRAL 
CASCADES OF OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE LATER TODAY AND THIS EVENING AS A STRONG
COLD FRONT APPROACHES FROM THE WEST. HOWEVER...SNOW LEVELS WILL BE
HIGH DURING THIS TIME...HOLDING AROUND 8000 FEET. SOUTH WINDS OF
30 TO 50 MPH CAN BE EXPECTED THIS EVENING...WITH GUSTS OF 65 TO 85
MPH. 

THE COLD FRONT WILL MOVE ACROSS THE CASCADES BETWEEN MIDNIGHT AND
2 AM. BEHIND THE FRONT...WINDS WILL BECOME WEST TO SOUTHWESTERLY...BUT
REMAIN STRONG. EXPECT WINDS OF 40 TO 60 MPH...WITH GUSTS OF 75 TO
95 MPH. ON THE HIGHER PEAKS AND RIDGES ABOVE 4500 FEET...WIND
GUSTS OF 100 TO 130 MPH ARE EXPECTED.

AT THE SAME TIME...SNOW LEVELS WILL DROP RAPIDLY...FROM 8000 FEET
THIS EVENING TO 2000 FEET BY DAYBREAK. SNOW ACCUMULATIONS OF A
FOOT OR MORE ARE EXPECTED ACROSS THE CASCADE PASSES AND AT THE SKI
RESORTS. IN ADDITION...EXPECT CONSIDERABLE BLOWING AND DRIFTING
SNOW ...WITH WHITEOUT CONDITIONS OCCURRING FREQUENTLY.


A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

ROCKEY

$$
000 
WWUS46 KPQR 150539
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
939 PM PST THU DEC 14 2006

ORZ011-013-WAZ019-151345-
/O.CON.KPQR.BZ.W.0002.061215T0800Z-061215T1800Z/
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
939 PM PST THU DEC 14 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. 

SNOW LEVELS WILL DROP RAPIDLY TONIGHT...FROM AROUND 6000 TO 7000
FEET THIS EVENING TO 2000 FEET BY DAYBREAK. SNOW ACCUMULATIONS OF
A FOOT OR MORE ARE EXPECTED ACROSS THE CASCADE PASSES AND AT THE
SKI RESORTS. IN ADDITION...STRONG SOUTHWEST WINDS OF 35 TO 50 MPH
WITH GUSTS TO 75 MPH WILL CONTINUE TONIGHT. ABOVE 6000 FEET...
WIND GUSTS OF 110 MPH ARE POSSIBLE. WITH THE STRONG WINDS...
EXPECT CONSIDERABLE BLOWING AND DRIFTING SNOW...WITH WHITE OUT
CONDITIONS OCCURRING FREQUENTLY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

RW/ROCKEY
000 
WWUS46 KPQR 151224
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
424 AM PST FRI DEC 15 2006

ORZ013-151800-
/O.CAN.KPQR.BZ.W.0002.000000T0000Z-061215T1800Z/
/O.NEW.KPQR.SN.Y.0032.061215T1224Z-061215T1800Z/
CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...MCKENZIE BRIDGE...OAKRIDGE...
WILLAMETTE PASS
424 AM PST FRI DEC 15 2006

...BLIZZARD WARNING IS CANCELLED FOR THE CASCADES IN LANE
COUNTY...
...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW
ADVISORY FOR THE CASCADES IN LANE COUNTY...WHICH IS IN EFFECT
UNTIL 10 AM PST THIS MORNING. THE BLIZZARD WARNING HAS BEEN
CANCELLED.

SNOW SHOWERS WILL CONTINUE THIS MORNING...THEN DECREASE SOME BY
AFTERNOON. ACCUMULATIONS OF UP TO 6 INCHES CAN BE EXPECTED...
PRIMARILY IN THE MORNING TODAY. WINDS GUSTING TO 35 MPH MAY CAUSE
SOME AREAS OF DRIFTING SNOW THIS MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ011-WAZ019-151800-
/O.CON.KPQR.BZ.W.0002.000000T0000Z-061215T1800Z/
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
424 AM PST FRI DEC 15 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE NORTH OREGON AND SOUTH WASHINGTON CASCADES...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE NORTH OREGON AND SOUTH WASHINGON CASCADES. 

SNOW SHOWERS WILL CONTINUE THIS MORNING...WITH ADDITIONAL
ACCUMULATIONS THROUGH 10 AM EXPECTED TO BE FROM 5 TO 7 INCHES.
WINDS GUSTING TO 50 MPH THROUGH MID MORNING WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW...WITH WHITEOUT CONDITIONS
AT TIMES.

THE SNOW AND WINDS ARE EXPECTED DECREASE SOME LATER IN THE
MORNING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

WAZ040-151800-
/O.NEW.KPQR.SN.Y.0032.061215T1224Z-061215T1800Z/
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...TOUTLE...ARIEL...COUGAR
424 AM PST FRI DEC 15 2006

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE
MORNING...WITH SNOW LEVELS AROUND 2000 FEET. NEW ACCUMULATIONS
TODAY... PRIMARILY IN THE MORNING...ARE EXPECTED TO TOTAL 3 TO
4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KPQR 151708
WSWPQR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
908 AM PST FRI DEC 15 2006

ORZ011-WAZ019-152330-
/O.CAN.KPQR.BZ.W.0002.000000T0000Z-061215T1800Z/
/O.EXB.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/
NORTHERN OREGON CASCADES-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT...
SANTIAM PASS...COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS
908 AM PST FRI DEC 15 2006

...BLIZZARD WARNING IS CANCELLED FOR THE NORTH OREGON AND SOUTH
WASHINGTON CASCADES...
...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE 
NORTH OREGON AND SOUTH WASHINGTON CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
BLIZZARD WARNING HAS BEEN CANCELLED. 

SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE
MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN
AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. NEW ACCUMULATIONS
FOR TODAY THROUGH EVENING WILL BE 6 TO 9 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ003-WAZ020-152330-
/O.EXB.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/
COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...FRANCES...
RYDERWOOD
908 AM PST FRI DEC 15 2006

...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
WILLIPA HILLS AND THE COAST RANGE OF NORTHWEST PORTLAND...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE
MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN
AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. TOTAL ACCUMULATIONS
FOR TODAY THROUGH THIS EVENING WILL BE 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ013-152330-
/O.EXT.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/
CASCADES IN LANE COUNTY-
INCLUDING THE CITIES OF...MCKENZIE BRIDGE...OAKRIDGE...
WILLAMETTE PASS
908 AM PST FRI DEC 15 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
CASCADES OF LANE COUNTY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

.SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE
MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN
AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. TOTAL ACCUMULATIONS
FOR TODAY THROUGH EVENING WILL BE 5 TO 7 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WAZ040-152330-
/O.EXT.KPQR.SN.Y.0032.000000T0000Z-061216T0600Z/
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...TOUTLE...ARIEL...COUGAR
908 AM PST FRI DEC 15 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE 
FOOTHILLS OF THE SOUTH WASHINGTON CASCADES...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SNOW SHOWERS THIS MORNING ARE EXPECTED TO CONTINUE THROUGH THE
MORNING...WITH SNOW LEVELS AROUND 1500 FEET THIS MORNING...THEN
AROUND 1000 FEET THIS AFTERNONOON AND TONIGHT. TOTAL ACCUMULATIONS
FOR TODAY THROUGH THIS EVENING WILL BE 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this blizzard warning went out at Dec 14, 8:45 AM PST, 7 minutes earlier.

Area forecast discussion, Dec 14, 8:45 AM PST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
845 AM PST THU DEC 14 2006

.SYNOPSIS...A POWERFUL STORM SYSTEM WILL APPROACH THE WA AND OREGON
COAST TODAY...THEN MOVE INLAND ACROSS SOUTHERN VANCOUVER ISLAND
TONIGHT. THIS WILL DRAW IN A MUCH COOLER AIR MASS FRI. A COUPLE OF
WEAKER UPPER LEVEL TROUGHS WILL FOLLOW...MOVING ACROSS THE REGION
OVER FRI THROUGH SUN...KEEPING THE COOL AIR MASS IN PLACE.
&&

.SHORT TERM...POTENT STORM STILL ON TRACK. LATEST WATER VAPOR IMAGERY
SHOWS RAPIDLY DEEPENING LOW PRES CENTER NEAR 45N AND 132W. LOW CENTER
APPEARS TO BE IN THE 980-985 MB RANGE AS OF 16Z. NEW GFS AND NAM
INITIALIZATIONS LOOK PRETTY GOOD...BUT GFS CONTINUES TO BE JUST A
LITTLE SLOWER THAN THE NAM. AT 16Z WARM FRONT ON A LINCOLN CITY-
CORVALLIS-WILLAMETTE PASS LINE. SNOW LEVELS HAVE RISEN ABOVE 6000
FEET. MT. HOOD MEADOWS SENSOR AT 6600 FEET INDICATING 32 DEGREES
WHILE 7000 FT SENSOR AT TIMBERLINE WAS 35 DEGREES. STILL A LITTLE
COLDER AIR IN THE S WA CASCADES AT THE MOMENT.

THIS STORM WILL BRING ALL SORTS OF PROBLEMS. CURRENT WIND WARNINGS
LOOK GOOD. EXPECT WIND TO PICK UP ALONG THE CENTRAL COAST LATE THIS
MORNING OR EARLY AFTERNOON THEN SPREAD NORTH LATER IN THE AFTERNOON.
LOW TRACKS TO S VANCOUVER ISLAND SHORTLY BEFORE 06Z. HAVE ISSUED AN
SPS INDICATING PEAK WIND PERIODS AND SPEEDS FOR THE FORECAST AREA.
STRONGEST PRES GRADIENT MOVES ACROSS SW WA AND NW OREGON 05Z-10Z. GFS
STILL SHOWING IMPRESSIVE ISALLOBARIC RISES AS LOW MOVES TOWARD
VANCOUVER ISLAND.

SATELLITE SHOWS A GOOD PRECIPITABLE WATER PLUME AHEAD OF THE COLD
FRONT...WITH MODELS INDICATING VALUES IN EXCESS OF 1.25 INCHES. WILL
LIKELY SEE 3-5 INCHES OF RAIN IN THE COAST RANGE...WILLAPA HILLS AND
CASCADES. FIRST COLD FRONT REACHES THE COAST THIS EVENING. WILL
INCLUDE A MENTION OF THUNDERSTORMS JUST AHEAD AND WITH THE COLD
FRONTAL PASSAGE. MODELS SEEM TO SHOW A SECONDARY FRONT MOVING THROUGH
AROUND DAYBREAK FRI...WHICH WILL USHER IN THE MAIN COLD AIR. SNOW
LEVELS WILL COME DOWN LATE TONIGHT BUT WILL THERE BE ENOUGH
OROGRAPHIC FLOW AND QPF TO GENERATE LARGE SNOW AMOUNTS? BASED ON
EXPECTED WIND WILL BE ISSUING A BLIZZARD WARNING FOR THE S WA AND N
OREGON CASCADES. QPF AND 850 FLOW WEAKEN FRI AFTERNOON.

SAT STILL PRESENTS A MAJOR MODEL DILEMMA. LATEST GFS NOW SHOWS A
FAIRLY STRONG SURFACE LOW FORMING OFF THE S OREGON COAST. THIS IS
COMPLETELY DIFFERENT THAN YESTERDAYS RUNS THAT HAD IT NEAR THE MOUTH
OF THE COLUMBIA RIVER. THE LATEST NAM IS MUCH WEAKER AND SHOWS A MUCH
WEAKER LOW. WEISHAAR
&&

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
AFTER THE BIG STORM ON FRIDAY...MODELS TRENDING BACK TOWARDS A SPLIT
FLOW PATTERN. IF THE MODELS REMAIN ON TRACK...THIS WOULD KEEP THE
REGION IN A COOL OFFSHORE WIND PATTERN...WITH NOT MUCH IN THE WAY OF
MOISTURE. MAY HAVE SOME CONCERN WITH LIGHT MOISTURE ON SATURDAY...BUT
SEEMS OVERALL TREND IS TO DRY THINGS OUT. FOR MOMENT...NO CHANGES IN
THE EXTENDED FORECASTS. WILL WAIT ANOTHER RUN OR TWO BEFORE CHANGING
FORECASTS.                        ROCKEY.
&&

.AVIATION...PRESENTLY A STRONG OFFSHORE LOW PRESSURE SYSTEM IS
BEGINNING TO OCCLUDE THOUGH STILL HAS PLENTY OF ENERGY AND WILL
BRING STRONG WINDS TO COASTAL AND INLAND ARES.  THE SYSTEMS WARM
FRONT IS PRESENTLY OVER AREA CREATING LOW CIGS AND VIS DROPPING TO
MVFR IN MOST AREAS EXCEPT LOCAL LIFR CONDITIONS WHERE HEAVY RAIN
MOVES THROUGH. INCREASING WIND ALONG THE COAST TODAY WITH 30 TO 40
MPH AND GUSTS TO 60 EXPECTED BY LATE AFTERNOON. INLAND AREAS EXPECT
WIND GUSTS TO 40 MPH TODAY...AND UP TO 65 MPH TONIGHT. CONDITIONS
SHOULD BE PRIMARILY MVFR ON THE COAST TODAY...AND MVFR/VFR INLAND
WITH MIXING ONCE WINDY CONDITIONS BEGIN.
WOLFE
&&

.MARINE...WINDS ARE CURRENTLY 25-30 KT AND ARE EXPECTED TO RISE
THROUGHOUT TODAY AND TONIGHT IN ALL COASTAL WATERS...STORM WARNING
CURRENTLY IN EFFECT FOR CENTRAL OREGON COAST WATERS AND WILL START
AT 10 AM FOR THE NORTHERN COASTAL WATERS. STORM WARNING WILL LAST
THROUGH EARLY TOMORROW MORNING. WINDS WILL BEGIN TO EASE AND DROP TO
GALE CONDITIONS AFTER EARLY FRIDAY MORNING AS THE STRONG LOW
PRESSURE AREA MOVES INLAND. THE STRONGEST PRESSURE GRADIENT SHIFTS
NORTH INTO WASHINGTON WATERS BY 4 AM. EXPECT WINDS TO DROP TO SMALL
CRAFT ADVISORY LEVELS BY MIDDAY FRIDAY. COMBINED SEAS WILL RISE TO
35 TO 40 FEET WITH THE GREATEST RISE OCCURRING BETWEEN LATE THIS
EVENING AND VERY EARLY FRIDAY MORNING. SEAS WILL SUBSIDE AGAIN TO
BELOW 30 FT BY FRIDAY AFTERNOON.
WOLFE
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
        STORM WARNING REMAINS IN EFFECT THROUGH LATE TONIGHT CAPE
         SHOALWATER WA TO FLORENCE OR.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THROUGH
          FRI.
        HIGH SURF WARNING SOUTH WASHINGTON AND NORTH AND CENTRAL
         OREGON COASTS THROUGH 4 AM THURSDAY.
        HIGH WIND WARNINGS FOR THE SOUTH WASHINGTON...NORTH AND
         CENTRAL OREGON COAST...OREGON COAST RANGE AND WILLAPA HILLS
         THU THROUGH FRI MORNING.
        HIGH WIND WARNINGS FOR THE SW WASHINGTON INTERIOR...
          WILLAMETTE VALLEY...S WA CASCADE FOOTHILLS AND N OREGON
          CASCADE FOOTHILLS LATE THIS AFTERNOON INTO FRI MORNING.
        BLIZZARD WARNING FOR THE S WA CASCADES...N OREGON CASCADES
          AND CENTRAL OREGON CASCADES LATE TONIGHT THROUGH FRI
          MORNING.

&&

.PRELIMINARY POINT POPS...
AST ++854   PDX ++853   SLE ++853   EUG ++853
&&

MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 14, 5:59 AM PST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
559 AM PST THU DEC 14 2006

ORZ001>008-010>013-WAZ019>022-039-040-151400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
559 AM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
HIGH WINDS...HEAVY RAIN...AND MOUNTAIN SNOWS CAN BE EXPECTED TODAY
AND TONIGHT. HIGH SURF IS EXPECTED AT THE COAST. FLOODING MAY BE
POSSIBLE FOR SOME RIVERS. REFER TO THE LATEST STATEMENTS AND
FORECASTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOODING MAY BE POSSIBLE FOR SOME RIVER FRIDAY THROUGH SATURDAY
MORNING. HIGH SURF IS POSSIBLE FRIDAY AT THE COAST. REFER TO THE
LATEST STATEMENTS AND FORECASTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SIGNIFICANT WEATHER ARE ENCOURAGED.

ORZ009-WAZ023-151400-
WESTERN COLUMBIA RIVER GORGE-
559 AM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
A NEED FOR SPOTTER REPORTS IS NOT ANTICIPATED TODAY.

PZZ250-255-270-275-151400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
559 AM PST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STORM CONDITIONS ARE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
GALE FORCE WINDS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 14, 8:21 AM PST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
821 AM PST THU DEC 14 2006

ORZ001>013-WAZ019>023-039-040-150630-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER...
CASCADE LOCKS...MULTNOMAH FALLS...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES...
RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...TOUTLE...ARIEL...COUGAR
1245 AM PST THU DEC 14 2006

...A POWERFUL WINDSTORM TO ARRIVE LATE TODAY...

GUSTY SOUTH WINDS WILL CONTINUE OVER THE REGION TODAY...WITH THE
STRONGEST ON THE COAST. FOR THE REST OF THIS AFTERNOON...SOUTH WINDS
WILL GUST 55 TO 70 MPH.  HOWEVER...THE STRONGEST WINDS ARRIVE THIS
EVENING AS THE COLD FRONT MOVES ACROSS THE REGION. STRONGEST WINDS
WILL SUBSIDE AFTER MIDNIGHT...BUT IT WILL REMAIN BREEZY INTO FRIDAY
MORNING.

TIMES BELOW ARE FORECASTS FOR THE STRONGEST DAMAGING SOUTH WINDS.
FIRST WIND LISTED IS THE FORECAST SUSTAINED WIND...FOLLOWED BY
FORECASTED/ANTICIPATED GUSTS (G).

LOCATION                TIMES OF STRONGEST       WINDS DURING
                        START   PEAK    END      PEAK PERIOD
===========================================================
WASHINGTON COAST...
  COMMUNITIES           NOW  7PM-MID   2AM    35-45 MPH G70-85 MPH
  BEACHES/HEADLANDS     NOW  8PM-MID   2AM    45-60 MPH G90-100 MPH

NORTH OREGON COAST...
  COMMUNITIES           NOW  7PM-MID   2AM    35-45 MPH G70-85 MPH
  BEACHES/HEADLANDS     NOW  7PM-MID   2AM    45-60 MPH G90-105 MPH

CENTRAL OREGON COAST...
  COMMUNITIES           NOW  7PM-MID   1AM    40-50 MPH G75-90 MPH
  BEACHES/HEADLANDS     NOW  7PM-MID   1AM    50-60 MPH G85-105 MPH

WILLIPA HILLS AND NORTH OREGON COAST RANGE...
  COMMUNITIES/VALLEYS   6PM  8PM-MID   1AM    30-45 MPH G50-65 MPH
  PEAKS/RIDGES          4PM  7PM-MID   2AM    45-65 MPH G80-100 MPH

CENTRAL OREGON COAST RANGE...
  COMMUNITIES/VALLEYS   6PM  9PM-MID   1AM    30-40 MPH G50-65 MPH
  PEAKS/RIDGES          4PM  8PM-MID   2AM    40-55 MPH G75-90 MPH

SOUTHWEST WASHINGTON INTERIOR AND LOWER COLUMBIA LOWLANDS...
  COMMUNITIES/VALLEYS   7PM  9PM-1AM   3AM    25-40 MPH G50-60 MPH
  PEAKS/RIDGES          5PM  8PM-2AM   3AM    40-50 MPH G65-80 MPH

NORTH WILLAMETTE VALLEY AND CLARK COUNTY...
  COMMUNITIES/VALLEYS   7PM  9PM-2AM   3AM    35-45 MPH G55-65 MPH
  HILLS/EXPOSED AREAS   7PM  9PM-2AM   3AM    40-50 MPH G65-75 MPH

CENTRAL WILLAMETTE VALLEY...
  COMMUNITIES/VALLEYS   8PM  9PM-1AM   3AM    35-45 MPH G55-65 MPH
  HILLS/EXPOSED AREAS   7PM  9PM-1AM   3AM    40-50 MPH G65-75 MPH

SOUTH WILLAMETTE VALLEY...
  COMMUNITIES/VALLEYS   8PM  10PM-1AM  2AM    30-40 MPH G50-65 MPH
  HILLS/EXPOSED AREAS   7PM  9PM-1AM   2AM    35-45 MPH G60-65 MPH

SOUTH WASHINGTON AND NORTH OREGON CASCADES AND FOOTHILLS...
  COMMUNITIES/VALLEYS   8PM  10PM-1AM  3AM    30-45 MPH G50-65 MPH
  PEAKS/RIDGES          7PM  10PM-2AM  4AM    50-65 MPH G80-100 MPH
  PEAKS ABOVE 8000 FEET...                    75-90 MPH G105-130 MPH

FOOTHILLS AND HIGH CASCADES OF LANE COUNTY...
  COMMUNITIES/VALLEYS   7PM  10PM-1AM  2AM    25-35 MPH G50-55 MPH
  PEAKS/RIDGES          8PM  10PM-1AM  3AM    35-45 MPH G65-80 MPH

COLUMBIA GORGE...       2AM  3AM-7AM   9AM    25-35 MPH G45-50 MPH
 NOTE: WINDS IN GORGE WILL BECOMING WEST AND INCREASE AFTER MIDNIGHT
       STRONGEST WINDS WILL BE IN THE EASTERN PART OF THE GORGE EARLY
       FRIDAY MORNING.

FOR MORE DETAILED INFORMATION...REFER TO THE LATEST WARNINGS FROM THE
NATIONAL WEATHER SERVICE. YOU CAN FIND THIS INFORMATION FROM THE LOCAL
MEDIA...OR FROM OUR WEBSITE AT...

LOWER CASE LETTERS: HTTP://WEATHER.GOV/PORTLAND

ROCKEY

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:00 PM PSTSnow AdvisoryPQR11 hr
Dec 13, 8:00 PM PSTWinter Storm WatchPQR14 hr
Dec 14, 4:32 AM PSTHigh Surf AdvisoryPQR11 hr
Dec 14, 9:18 AM PSTHigh Surf WarningPQR28 hr

Nearby

Blizzard Warnings in Oregon, 2006Blizzard Warnings in Washington, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.